Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 125, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 26, 2004, 8:58 PM CDT for Crawford County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 8:58 PM CDT (01:58 UTC)
- Expired
- May 26, 2004, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, KS
The radar
The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
008 WUUS53 KSGF 270158 SVRSGF KSC037-270245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 857 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTHEAST KANSAS. * UNTIL 945 PM CDT. * AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF ST. PAUL...AND MOVING EAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR GIRARD BY 910 PM CDT. NEAR FRONTENAC BY 915 PM CDT. THE TOWNS OF GREENBUSH...BEULAH...RINGO...LONE OAK...POLK... FRANKLIN...CROWEBURG AND YALE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3764 9505 3736 9506 3739 9465 3769 9464 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:10 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 26, 7:10 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 710 PM CDT WED MAY 26 2004 ...MESOSCALE CONVECTIVE DISCUSSION... AFTER LOOKING AT 00Z SGF SOUNDING AND COORDINATION WITH SPC HAVE DECIDED TO REMOVE SOUTHERN PORTION OF TORNADO WATCH. 00Z SOUNDING SHOWS DECENT CAP DEVELOPING AROUND 800 TO 850 MB AS WARMER AIR CONTINUES TO ADVECT INTO THE AREA AT THAT LEVEL. HAVE ALSO DIMINISHED POPS BACK INTO THE 30 TO 50 PERCENT RANGE FOR TONIGHT WITH HIGHEST POPS TO THE NORTH AROUND THE FRONT. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH CONTINUES NORTH OF A NEVADA TO SALEM LINE. KS...NONE. LINDENBERG
Hazardous weather outlook, May 26, 8:55 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED MAY 26 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
855 PM CDT WED MAY 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED SEVERE THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF GOLF BALLS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AND POSSIBLY AN ISOLATED TORNADO.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLOODING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT...HOWEVER THE GREATEST THREAT OF SEVERE THUNDERSTORMS IS
NORTH OF A NEOSHO TO SALEM LINE. FLOODING IS POSSIBLE ACROSS
MAINLY CENTRAL MISSOURI.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT AS A
LOW LEVEL JET ENHANCES CONVERGENCE ALONG A FRONTAL BOUNDARY
STALLED OUT ACROSS THE OUTLOOK AREA. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL. THERE IS A CHANCE FOR DAMAGING
WINDS AND POSSIBLY A TORNADO...MAINLY BEFORE 11 PM.
LOCALLY HEAVY RAINFALL ON ALREADY SATURATED GROUNDS COULD LEAD TO
LOCALIZED FLOODING...MAINLY OVER CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND
FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION
WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING
THROUGH THE PLAINS AND MIDWEST LATE SUNDAY WILL PROVIDE AN
ADDITIONAL CHANCE FOR STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
DSA/IZZIIn the hours before
Local storm report, May 26, 5:50 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL DIXON 38.00N 92.10W
05/26/2004 0.75 INCH PULASKI MO PUBLIC
MOSTLY PEA SIZE HAIL A COUPLE UP TO 0.75 INCH
IZZILocal storm report, May 26, 6:07 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 S BRINKTOWN 38.06N 92.08W
05/26/2004 0.75 INCH MARIES MO PUBLIC
IZZILocal storm report, May 26, 6:27 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL VICHY 38.12N 91.75W
05/26/2004 0.75 INCH MARIES MO LAW ENFORCEMENT
IZZISpecial weather statement, May 26, 7:07 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT WED MAY 26 2004 MOZ077-082-088>098-101>106-270200- BARRY-BARTON-CHRISTIAN-DADE-DOUGLAS-GREENE-HOWELL-JASPER-LAWRENCE- MCDONALD-NEWTON-OREGON-OZARK-SHANNON-STONE-TANEY-TEXAS-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BRANSON...HOUSTON...JOPLIN... MONETT...MOUNT VERNON...NEOSHO...OZARK...SPRINGFIELD AND WEST PLAINS. 707 PM CDT WED MAY 26 2004 TORNADO WATCH NUMBER 294 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CHRISTIAN...DADE...DOUGLAS...GREENE...HOWELL... JASPER...LAWRENCE...MCDONALD...NEWTON...OREGON...OZARK...SHANNON... STONE...TANEY...TEXAS...WEBSTER AND WRIGHT. MOZ055>058-066>071-078>081-083-270200- BENTON-CAMDEN-CEDAR-DALLAS-DENT-HICKORY-LACLEDE-MARIES-MILLER-MORGAN- PHELPS-POLK-PULASKI-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... LEBANON...NEVADA...OSAGE BEACH...ROLLA AND STOCKTON. 707 PM CDT WED MAY 26 2004 TORNADO WATCH NUMBER 294 REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING...FOR THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CEDAR...DALLAS...DENT...HICKORY...LACLEDE... MARIES...MILLER...MORGAN...PHELPS...POLK...PULASKI...ST. CLAIR AND VERNON. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...LEBANON...NEVADA...OSAGE BEACH...ROLLA AND STOCKTON. LINDENBERG
Local storm report, May 26, 7:38 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SE VICHY 38.09N 91.71W
05/26/2004 0.75 INCH MARIES MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
IZZISpecial weather statement, May 26, 8:45 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 PM CDT WED MAY 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>081-088-089-270700- BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CRAWFORD-DADE-DALLAS- HICKORY-JASPER-LACLEDE-MARIES-MILLER-MORGAN-PHELPS-POLK-PULASKI- ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...JOPLIN...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG... ROLLA AND STOCKTON. 845 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 304...IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY... JASPER...LACLEDE...MARIES...MILLER...MORGAN...PHELPS...POLK... PULASKI...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT...JOPLIN...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG...ROLLA AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 35 min |
| May 27, 12:39 AM CDT | Tornado Warning | SGF | Bourbon, Crawford | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.